{"title":"LWMH Use in Elderly Patient with Normal Kidney Function Affects Serum Sodium and Potassium Levels: A Case Report","authors":"K. Michael, Wu Leslie, Loi Victor","doi":"10.9734/ijmpcr/2023/v16i3336","DOIUrl":null,"url":null,"abstract":"An 87-year-old female with a history of paraplegia/neurogenic bladder, chronic left leg wound infection, and recurrent UTI, was admitted with a primary problem of frequent falls and found to have COVID-19 infection. Upon admission, the patient was given enoxaparin for DVT prophylaxis for hypercoagulability due to COVID-19. After 3 days of initiation of enoxaparin, the patient experienced hyponatremia with trending upward levels of potassium. It was believed to be due to the furosemide and was discontinued. Despite furosemide discontinuation, the patient continued down trending of serum sodium and an uptrend of potassium occurred. After 24 hours of discontinued enoxaparin, the sodium and potassium levels plateaued. We believe this patient experienced LMWH-induced hypoaldosteronism.","PeriodicalId":90548,"journal":{"name":"International journal of medical and pharmaceutical case reports","volume":" ","pages":""},"PeriodicalIF":0.0000,"publicationDate":"2023-06-16","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"International journal of medical and pharmaceutical case reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.9734/ijmpcr/2023/v16i3336","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0
Abstract
An 87-year-old female with a history of paraplegia/neurogenic bladder, chronic left leg wound infection, and recurrent UTI, was admitted with a primary problem of frequent falls and found to have COVID-19 infection. Upon admission, the patient was given enoxaparin for DVT prophylaxis for hypercoagulability due to COVID-19. After 3 days of initiation of enoxaparin, the patient experienced hyponatremia with trending upward levels of potassium. It was believed to be due to the furosemide and was discontinued. Despite furosemide discontinuation, the patient continued down trending of serum sodium and an uptrend of potassium occurred. After 24 hours of discontinued enoxaparin, the sodium and potassium levels plateaued. We believe this patient experienced LMWH-induced hypoaldosteronism.